HI All. I just needed to chat with people who understand this whole BP thing. After a week where I though t I was doing well, my p doc indicated that I appeared hypomanic to him and he was worried about the crash "burning a hole in my brain". Lo and behold, i have hit a depressive stage once again and feel miserable and desperate. I am beginning to wonder if I am not only mixed state but a rapid cycler, as my moods seem to be changing frequently. I just want to sleep , but I have to get up everyday and work my 8 hours in a profession that has people in my face all day long. My finace doesn't understand my lows, no matter how bluntly I put it. Or maybe he doesn't want to acknowledge my bad place. It's funny how days like this make you miss the mania. The pdoc is away til tues, and I am left to negotiate my meds, but have no idea what to do. Up the Mirapex, up the Seroquel, take a benzo, up the lithium...why are the meds not working? My p doc says the Lith will take 2 years to stabilize-WHAT! I told him I was not pleased with the Seroquel and he agreed, does the Lamictal help you guys sleep? He told me that springtime made me more vulnerable to mania. It just feels like this big cocktail has me right back where I was without it, except confused, forgetful. HOnestly, I thought of admitting myself, just to get some rest and people to take me seriously. Ever feel that way? Anyhow, thanks for reading-if you would like to share some of your own personal stories, that would be lovely. It always helps to hear others stories!
Hi, Shannon - I haven't checked the boards for a few days, I am so sorry you are feeling this way. I understand, when you are slightly hypomanic, YOU think you are doing well, of course!!! Others can tell (trained). Getting stable is very difficult a lot of the time, and he's right about springtime mania (March madness).
Did you hit depression without any adjustment of meds? Or did he up the lithium when he saw you were hypomanic? If he upped it, it is normal to go down. Remember what goes up must come down. True even in BP. Best not to ever let the mania come on without putting it out pronto, as to avoid the crash.
Rapid cycling is also more common this time of year. Are you not sleeping in spite of being sleepy? How much Seroquel are you taking? That stuff is powerful - I only take 100 mg with the Trileptal at bedtime, it knocks me out and if you are on too much for YOU, it will incapacitate you. Lamictal is mostly an antidepressant for BPs. It is technically another anticonvulsant, so some do OK with it as a stabilizer, but most cases of more severe BP require another stabilizer with it. It can cause mania, too, but not too often, especially with another. It doesn't help sleep.
I have no idea what he is talking about, two years to stabilize!!!!! WTF! It may take that long to find the right cocktail of meds, but you can be stable quicker than that. It's really common to have to go through some very unpleasant times before, tho. I am so sorry, I know exactly where you are and it does make you DESPERATE!
Is there any way you can take a leave of absence from work? Are you functioning well at work?
It's hard to tell, too much medicine can blunt and confuse you, but so will crashing. Cognitive slowing is a feature of BP depression. Remember, BP depression doesn't always mean sadness. It is nearly always characterized by cognitive and motor slowing, preventing you from thinking, remembering, and having energy enough to move. You end up being depressed in the mind because you feel like a prisoner of your stupid body. Is that where you are? I could be very wrong, it's different for everybody.
When I crashed I was in bed incapacitated for about 2 months. I literally couldn't get through a shower without stopping to catch my breath, and that's really all I could accomplish in a day. Going to the bathroom seemed too far to get to. All I thought of was suicide 24/7 and that it would never end. Welbutrin did nothing, Lamictal takes forever to get to therapeutic dose, as you know. My mind was so slow I couldn't drive my car, reflexes weren't there. Driving to a massage, 1/2 mile away, I was scared the whole time, because I couldn't think and I did rear end someone, even tho I was trying my hardest to drive well. God, did I miss my mania!!!!!!!!!!!!!!!!!!!!
Little by little it did lift, tho and about 3 months later I was really good.
Now I guard against mania like crazy; it's not worth another crash to feel good and get out of control again.
You really don't want to up the Mirapex right now, because with your rapid cycling you could go right back up. Maybe back off the Seroquel, I wish I knew how much you were taking. Have you thought about maybe trying something besides lithium? It does really well for lots of people, but from my personal experience, I never felt normal on it; at a therapeutic dose I felt slowed, blunted and tired. It never went away. Depakote was great for the mind, but the hair loss and weight gain was unacceptable to me. Trileptal is the winner - no such side effects, no slowing, great sleep (with Seroquel) and no blood tests. That's just me, but there are other options if you just don't like lithium.
As far as your fiance, well, no one will EVER understand, no matter how plain you try to make it. All you can do is try to educate them, and tell them you need them to support you; knowledge is power. They cannot fix you, pep talks do not work. It's not an "attitude". But being there for love and support is vital to us and we can never express how much we appreciate that. Men are fixers, they don't want to deal with what they can't fix. I learned that with my husband, and lots of other people's family members. ARe there any support groups you both can attend near you? That is a HUGE help to make family members understand a little better.
I hope you write back soon, tell me how you are. I hope you feel better very soon. If you would like to email me, I will post it here: Aphroditelove777@comcast.net